Alert archive / Nebraska / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Omaha, NE

August 25, 2006Richardson County, Nebraska

NWS Omaha, NE issued this flash flood warning at Aug 25, 2006, 11:54 PM CDT for Richardson County, Nebraska. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 11:54 PM CDT (04:54 UTC)
Expired
Aug 26, 2006, 1:30 AM CDT
In force
96 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Richardson County, NE

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2994 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2006-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2994 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
2.0
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 260458
FFWOAX
NEC147-260630-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1154 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  RICHARDSON COUNTY IN SOUTHEAST NEBRASKA
  THIS INCLUDES THE CITY OF FALLS CITY

* UNTIL 130 AM CDT

* AT 1150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  1 TO 3 INCHES OF RAIN HAD FALLEN IN AN HOUR OVER CENTRAL AND 
  EASTERN RICHARDSON COUNTY...ESPECIALLY BETWEEN FALLS CITY AND
  STELLA. 
  
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERDON...
  STELLA...SHUBERT AND FALLS CITY.

ALTHOUGH THE THUNDERSTORM CAUSING THE HEAVY RAIN HAS MOVED EAST OF 
RICHARDSON COUNTY...FLASH FLOODING FROM THE VERY RECENT RAINS IS
LIKELY.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS ALREADY
OCCURRING. IF YOU LIVE ALONG A STREAM OR A CREEK IN THE AFFECTED
AREA...TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF AN UNKNOWN
DEPTH BY FOOT...OR BY AUTOMOBILE. BE ESPECIALLY CAUTIOUS AT NIGHT 
WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. 

LAT...LON 4002 9581 3999 9531 4004 9541 4011 9540
      4021 9549 4026 9555 4026 9592

$$

DERGAN
1 follow-up statement
000 
WGUS73 KOAX 260622
FFSOAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
121 AM CDT SAT AUG 26 2006

NEC147-260631-
RICHARDSON NE-
INCLUDING THE CITY OF FALLS CITY
121 AM CDT SAT AUG 26 2006

...THE FLASH FLOOD WARNING WILL EXPIRE AT 130 AM CDT FOR RICHARDSON
COUNTY...

ALTHOUGH THUNDERSTORMS CONTINUE OVER THE COUNTY...THE HEAVIEST 
RAINFALL IS NOW OVER AND THE THREAT OF FLASH FLOODING HAS ENDED. 
ABOUT A QUARTER OF AN INCH OF ADDITIONAL RAINFALL CAN BE EXPECTED 
THROUGH 230 AM.

LAT...LON 4002 9581 3999 9531 4004 9541 4011 9540
      4021 9549 4026 9555 4026 9592

$$

GRIFFIS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 25, 2:50 PM CDT, 9 hours 4 minutes earlier.

Area forecast discussion, Aug 25, 2:50 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT FRI AUG 25 2006

.DISCUSSION...
MAIN FORECAST CHALLENGES OVER THE NEXT FEW DAYS WILL AREAL PLACEMENT
OF PRECIPITATION AND TEMPERATURE TRENDS.

IN THE SHORT TERM...OUR RAIN CHANCES WILL BE TIED TO THE NEARLY
STATIONARY FRONT THAT WAS POISED FROM CENTRAL KANSAS NORTHEASTWARD
THROUGH CENTRAL IOWA. EXPECT THIS FRONT TO REMAIN RATHER STAGNANT
ACROSS EASTERN PORTIONS OF KANSAS TONIGHT AND SATURDAY. UPPER LEVEL
IMPULSES WILL RIDE ALONG THE FRONT EJECTING FROM EASTERN COLORADO
AND PROVIDE A CONTINUED CHANCE OF THUNDERSTORMS ALONG AND JUST NORTH
OF THE FRONT. ANOTHER WEAK UPPER IMPULSE WAS MOVING THROUGH WESTERN
NEBRASKA AND WAS GENERATING SOME LIGHT SHOWERS IN THE CENTRAL PART
OF THE STATE...BUT THOSE WON/T AFFECT US TONIGHT. HAVE CONFINED POPS
TO AREAS SOUTH OF I80 THROUGH TOMORROW WITH THE HIGHEST POPS...IN
THE LIKELY CATEGORY...ALONG THE KANSAS AND MISSOURI BORDERS. THERE
COULD BE A FAIRLY TIGHT GRADIENT TO THE NORTHERN EDGE OF THE PRECIP
WITH THE KLNK AND KOMA VICINITIES RIGHT ON THE EDGE.

SHOULD BE PLENTY OF CLOUDS AROUND...ESPECIALLY NEAR THE FRONT...AND
WITH MID TO UPPER CLOUDS STREAMING OVERHEAD FURTHER NORTH. BASED ON
SURFACE TRAJECTORIES...LOWS TONIGHT WILL RANGE FORM THE UPPER 50S IN
NORTHEAST NEBRASKA TO THE UPPER 60S IN SOUTHEAST NEBRASKA...ALSO
WHERE MORE CLOUDS WILL EXIST. HIGHS SATURDAY SHOULD BE HELD A FEW
DEGREES BELOW NORMAL DUE TO CLOUDS AND THERMAL TROUGH ACROSS THE
REGION WITH READINGS IN THE UPPER 70S TO NEAR 80.

PRECIPITATION CHANCES BEGIN TO FADE SATURDAY NIGHT INTO SUNDAY AS
THE STALLED FRONTAL BOUNDARY EDGES FURTHER SOUTH OR BECOMES LESS
DEFINED. HOWEVER...FOCUS SHIFTS TO THE CLOSED UPPER LOW THAT IS
CURRENTLY ACROSS THE WESTERN UNITED STATED. THERE IS ACTUALLY VERY
GOOD MODEL AGREEMENT WITH THE EASTWARD PROGRESSION OF THE UPPER
LOW...MOVING THROUGH THE CENTRAL ROCKIES AND ONTO THE PLAINS ON
MONDAY. FEEL THAT SCATTERED SHOWERS WILL MOVE BACK INTO AREA SUNDAY
NIGHT AND WILL CONTINU MONDAY. THE INSTABILITY SEEMS LIMITED WITH
THIS NEXT SYSTEM WITH NO REAL SURFACE FRONTS TO WORK WITH THUS JUST
MENTIONED SHOWERS WITH ISOLATED THUNDERSTORMS. NEVERTHELESS...IT
SHOULD CONTRIBUTE TO COOLER CONDITIONS WITH CONSIDERABLE CLOUDINESS
AROUND ON MONDAY WITH HIGHS STILL IN THE UPPER 70S. THERE IS SOME
QUESTION IF THE PRECIP MIGHT LINGER INTO MONDAY NIGHT AS MODELS TEND
TO EJECT THESE CLOSED LOWS TOO FAR EAST TOO FAST.

IN THE EXTENDED FORECAST PERIOD...WILL KEEP THE FORECAST DRY TUESDAY
THROUGH FRIDAY AS THE UPPER RIDGE BUILDS BACK ACROSS THE AREA BUT
WOULD NOT BE SURPRISED IF FUTURE MODEL RUNS LINGER THE PRECIP EVEN
INTO TUESDAY. SLOW WARMING TREND THE PERIOD AS HIGHS WARM FROM THE
LOWER 80S BACK INTO THE MID TO UPPER 80S BY FRIDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD
Hazardous weather outlook, Aug 25, 11:32 PM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1132 PM CDT FRI AUG 25 2006

IAZ043-055-056-069-NEZ011-012-015>018-030>034-042>045-050>053-261100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
HARRISON IA-KNOX-MADISON-MONONA IA-PIERCE-PLATTE-POTTAWATTAMIE IA-
SARPY-SAUNDERS-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1132 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.  NO
SEVERE STORMS ARE EXPECTED AS INSTABILITY WILL BE LIMITED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR SATURDAY.

IAZ079-080-090-091-NEZ065>068-078-088>093-261100-
CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD-
1132 PM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SATURDAY

HIT AND MISS THUNDERSTORMS ARE POSSIBLE OVERNIGHT IN SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA. SEVERE STORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.  NO
SEVERE STORMS ARE EXPECTED AS INSTABILITY WILL REMAIN LIMITED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SATURDAY.

DERGAN

Nearby

Flash Flood Warnings in Nebraska, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.